Ghent University Academic Bibliography

Advanced

Dynamics of the tippe top via Routhian reduction

Maria-Cristina Ciocci and B Langerock (2007) REGULAR & CHAOTIC DYNAMICS. 12(6). p.602-614
abstract
We consider a tippe top modeled as an eccentric sphere, spinning on a horizontal table and subject to a sliding friction. Ignoring translational effects, we show that the system is reducible using a Routhian reduction technique. The reduced system is a two dimensional system of second order differential equations, that allows an elegant and compact way to retrieve the classification of tippe tops in six groups as proposed in [1] according to the existence and stability type of the steady states.
Please use this url to cite or link to this publication:
author
organization
year
type
journalArticle (original)
publication status
published
subject
keyword
bifurcation, STABILITY, (linear) stability, relative equilibria, Routhian reduction, symmetries, Lagrangian equations, tippe top, eccentric sphere, MOTION
journal title
REGULAR & CHAOTIC DYNAMICS
Regul. Chaotic Dyn.
volume
12
issue
6
pages
602 - 614
Web of Science type
Article
Web of Science id
000252253900003
JCR category
MATHEMATICS, APPLIED
JCR impact factor
0.42 (2007)
JCR rank
133/163 (2007)
JCR quartile
4 (2007)
ISSN
1560-3547
DOI
10.1134/S1560354707060032
language
English
UGent publication?
no
classification
A1
id
1200758
handle
http://hdl.handle.net/1854/LU-1200758
date created
2011-03-31 15:40:29
date last changed
2016-12-19 15:37:59
@article{1200758,
  abstract     = {We consider a tippe top modeled as an eccentric sphere, spinning on a horizontal table and subject to a sliding friction. Ignoring translational effects, we show that the system is reducible using a Routhian reduction technique. The reduced system is a two dimensional system of second order differential equations, that allows an elegant and compact way to retrieve the classification of tippe tops in six groups as proposed in [1] according to the existence and stability type of the steady states.},
  author       = {Ciocci, Maria-Cristina and Langerock, B},
  issn         = {1560-3547},
  journal      = {REGULAR \& CHAOTIC DYNAMICS},
  keyword      = {bifurcation,STABILITY,(linear) stability,relative equilibria,Routhian reduction,symmetries,Lagrangian equations,tippe top,eccentric sphere,MOTION},
  language     = {eng},
  number       = {6},
  pages        = {602--614},
  title        = {Dynamics of the tippe top via Routhian reduction},
  url          = {http://dx.doi.org/10.1134/S1560354707060032},
  volume       = {12},
  year         = {2007},
}

Chicago
Ciocci, Maria-Cristina, and B Langerock. 2007. “Dynamics of the Tippe Top via Routhian Reduction.” Regular & Chaotic Dynamics 12 (6): 602–614.
APA
Ciocci, M.-C., & Langerock, B. (2007). Dynamics of the tippe top via Routhian reduction. REGULAR & CHAOTIC DYNAMICS, 12(6), 602–614.
Vancouver
1.
Ciocci M-C, Langerock B. Dynamics of the tippe top via Routhian reduction. REGULAR & CHAOTIC DYNAMICS. 2007;12(6):602–14.
MLA
Ciocci, Maria-Cristina, and B Langerock. “Dynamics of the Tippe Top via Routhian Reduction.” REGULAR & CHAOTIC DYNAMICS 12.6 (2007): 602–614. Print.